A little Confused ...

sNerTs1
By sNerTs1 Latest Reply 2013-04-19 13:56:43 -0500
Started 2013-04-14 20:21:18 -0500

I just don't understand how my body can react differently all day long when I only take my oral medication in the morning. I guess I look at my diabetic meds to react like when you take an aspirin. I just cannot wrap my head around how it works for 24 hours. I hope I didn't confuse anyone by this and I hope you are understanding what I mean.

I was warned to watch my sugars after meals because on Glimepirude they seem to dive ~ I am experiencing what I am going to call, lower blood sugars. When I was on Metformin, my after meal BGs ran in the 140-180 range depending on my carb intake. Now Im experiencing 110-115 range and my body is reacting by making my very warm, especially my feet and head. Mind you, I took my meds at 9 am. How is it possible for this med to work like this?

Is this good? Bad? Something worrisome or just something I should keep track of and see if it happens more often? I've been taking this med for a little over a week now. And yes, Im keeping logs of not only my BS but my intake as well.

Thanks for any insight you can give me. *Hugs* Cheryl


16 replies

Jim Edwards
Jim Edwards 2013-04-19 08:57:28 -0500 Report

Cheryl, Not only for 24 hours, but some meds stay in your system for 4-6 weeks.
On meds and numbers. For most people 110-115 is a great range. I know I do not start to be in trouble until I get into the 70's, others it is the 50's. Now I have never heard of someone being in trouble in the 110-115 range, but there is always a first. If I were you I would be a PITA about taking my numbers for a few days. Heck, even once an hour. Write down what you eat, when and what meds you take and when. It seems there are a few meds that get RXed just because you have D. How are your numbers off all D medication? Personally, for me, if my numbers were good off all D meds, I would stay off of them. More meds means more chance of screw ups. Is the warmness you feel uncomfortable? For me, LBS makes me begin to be non-functional. HBS makes me sweat. Hope this helps or at least confuses you!

sNerTs1
sNerTs1 2013-04-19 13:56:43 -0500 Report

Thank you Jim!! I am taking my sugars religiously right now and they have been reacting pretty dang good. I can honestly say that if it keeps up like this, Im sure my A1C will drop some more. Hopefully my weight will continue as I exercise more and do more to make that happen. Im different with my highs and lows and I guess that's just be being my normally ABnormal self LOL. When Im low I get head and feet sweats, shakes, cold and disoriented. When I'm high, my face flushes out and warmth takes over my whole body but nothing that causes a sweat.

Im doing better yesterday and today so perhaps I am leveling out and adjusting to the medication. Thank you so much for your insight!!
*Hugs* Cheryl

Nick1962
Nick1962 2013-04-15 11:37:30 -0500 Report

Your medications aren’t like aspirin (which you only take temporarily) and are designed to stay with you 24/7 in varying degrees. By taking it daily, you are insuring it stays with you all the time and at a certain potency to be effective. Some drugs like aspirin go through your system in as little as 4 hours. Others, like injected steroids can last months.

The sweats might just be a metabolic reaction to the med doing its job. In other words, your metabolism might be kicking in to get your blood flowing to move those carbs you ate and get your BG in line, and your numbers seem to reflect that it’s working. This happened to me after every meal even before I was diagnosed, however I was also very overweight and my body was working overtime to clear what I put in my mouth. It did eventually stop as I got things under control and off the meds.

It is worth mentioning to your doctor, but I’m thinking smaller portions might help also. Of course WHAT you’re eating might be the culprit too.

sNerTs1
sNerTs1 2013-04-15 14:23:27 -0500 Report

Thanks Nick!! I did know that my meds now are nothing like the reactions of aspirin, I was just trying to give an example of how my mind is trying to process the inner workings of this med. I watch my carb intake carefully as my diet allows me only 60 gms per day which isn't much. I, like you, had this problem before I was diagnosed too, I just haven't experienced it again until now on this new drug.

Thank you so much for your insight and helping me learn! I appreciate that beyond words. *Hugs* Cheryl

Nick1962
Nick1962 2013-04-15 15:21:48 -0500 Report

That drug does have the side effect of really dropping your BG’s, and sun exposure can make that worse. They say like metformin, it may subside after a few weeks, but still, mention it to your doctor – at least call them and tell the nurse about it because the dose may be off. Never mess with meds I found out.

sNerTs1
sNerTs1 2013-04-15 15:30:08 -0500 Report

Thanks Nick! I had already sent an email off to my doc regarding this because of your post :). Thank you again!

snuggles11
snuggles11 2013-04-15 00:50:48 -0500 Report

sNerTs1
Hello
Was wondering what your # are first thing in the
Morning when your feet hit the floor ?
Tammy

sNerTs1
sNerTs1 2013-04-15 07:20:24 -0500 Report

Thanks Snuggles!! My fasting mornings range from 125-143 so far. That also is a little higher than what I am used to which was 90-110. I am just not used to it being so low after my meals and was educated that they should be between 140-180 which is significantly higher than what I am experiencing on this med now. *Hugs* Cheryl

Scarlet03
Scarlet03 2013-04-14 21:56:12 -0500 Report

Im guessing the warm feeling in your feet is diabetic neuropathy (Spelling)

but I would consult with your doctor about the side affects with this medication…

I dont take orals anymore cause I had an allergic reaction to them…

sNerTs1
sNerTs1 2013-04-15 07:15:19 -0500 Report

I was recently checked for neuropathy, last week actually, I really don't think that is the warmth rather than my body reacting to a sugar swing. When I was first diagnosed I had the warmth like that too, to the point I would experience a "sweating" from the top of my head to my neck. I'm an odd duck LoL. Thank you for your thoughts *Hugs* Cheryl

Chopstix
Chopstix 2013-04-14 21:30:27 -0500 Report

Never had that problem. My problem was trying to figure out when was the best time my meds, night or day. Being a truck driver who prefers to drive at night I started taking my meds at night when I got up and that seemed to work. Don't knock what your readings are now but talk to doctor about the hot feet, head. The best to you…

sNerTs1
sNerTs1 2013-04-15 07:12:28 -0500 Report

Thanks ChopstiX!! I cannot imagine what you go through, I guess you are just upside down from me with your days being in the dark as opposed to mine being in the light. My best to you :)

Next Discussion: peeved off »